| Model Number |
606-S255FX |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00244.A manufacturing record evaluation was performed for the finished device 30299292 number, and no non-conformances related to the reported complaint condition were identified based on the photo provided, it can be determined that the prowler sel plus 150/5cm 45tip has a compressed condition on the distal tip.No other damages could be observed.The reported condition ¿catheter (body/shaft) -obstructed with mc loss of cerebral target position¿ could not be evaluated based on the pictures.Further investigation will be performed if the device returns for analysis.
Event or Problem Description
As reported by the field, a 150/5cm prowler select plus microcatheter (606s255fx, 30299292) was delivered to the lesion.Then a 4mmx23mm enterprise2 stent delivery system (enc402300, 11157431) was inserted into the microcatheter (mc) but there was a strong resistance felt and it was not able to advance through the mc.The stent of the enterprise2 did not deploy inside the patient.They were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure completed.There was no reported patient injury.It is unclear which part of the microcatheter the resistance occurred.Additional information was received indicating that the complaint stent was inserted into the complaint microcatheter to implant the complaint stent.The microcatheter came out from the lesion.The physician attempted to re-sheath the complaint stent as per the instructions for use (ifu) but it was implanted inside the complaint microcatheter and the stent was not able to be re-sheathed.The physician requested the investigation of the distal delivery wire which had stent part.The customer states there is no additional information available.Pictures were provided.
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information was received indicating that the complaint stent was inserted into the complaint microcatheter to implant the complaint stent.The microcatheter came out from the lesion.The physician attempted to re-sheath the complaint stent as per the instructions for use (ifu) but it was implanted inside the complaint microcatheter and the stent was not able to be re-sheathed.The customer states there is no additional information available.Complaint conclusion: as reported by the field, a 150/5cm prowler select plus microcatheter (606s255fx, 30299292) was delivered to the lesion.Then a 4mmx23mm enterprise2 stent delivery system (enc402300, 11157431) was inserted into the microcatheter (mc) but there was a strong resistance felt and it was not able to advance through the mc.The stent of the enterprise2 did not deploy inside the patient.They were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure completed.There was no reported patient injury.It is unclear which part of the microcatheter the resistance occurred.Additional information was received indicating that the complaint stent was inserted into the complaint microcatheter to implant the complaint stent.The microcatheter came out from the lesion.The physician attempted to re-sheath the complaint stent as per the instructions for use (ifu) but it was implanted inside the complaint microcatheter and the stent was not able to be re-sheathed.The customer states there is no additional information available.One non-sterile prowler sel plus 150/5cm 45tip unit was received inside of a pouch.The received device was visually inspected, and no damages were noticed.Then a microscopic inspection was performed, a slightly compress condition was found at 1.5cm from the distal end no other damages were observed.The functional analysis was not able to be performed with the involved enterprise stent received due to the conditions in which the device was received, instead a guide wire was used to recreate the failure.The received mc was flushed using a lab sample syringe.After that, a guide wire.018¿¿ lab sample was introduced into the received mc and it advance, then the wire was able to pass through of the mc without any difficulty.The id and od from the prowler was measured and was found within specification.A manufacturing record evaluation was performed for the finished device 30299292 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿catheter (body/shaft)- obstructed with mc loss of cerebral target position¿ was not able to be confirmed, the device was found in good conditions and no problems were noted during the functional test.The complaint reported by the customer ¿catheter (body/shaft)- inadequate support¿ was not able to be confirmed, only a slightly compress was found on the device and this condition cannot be related to the product's instability sensation.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) warns to never advance or withdraw an intraluminal device against resistance.Movement or force of catheter or guide wire against resistance could dislodge a clot, perforate a vessel wall, or severely damage the catheter and/or guide wire.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
Additional Manufacturer Narrative
Product complaint # (b)(6) updated sections on this report: b5, e1, e2, e3, g4, g7, h2 and h10.Section b5: additional information received on (b)(6)2020 indicated that the introducer was placed securely in the hub prior to attempting to advance the delivery wire.The devices were inspected and prepped per ifu.There was nothing unusual noted about the stent delivery system prior to use.There were no surgical delays due to the event.No excessive force was applied at any time.Adequate flush was maintained through the devices.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received, indicated that there was continuous flush maintained with the microcatheter.There was no excessive force been applied to the device.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with additional information received on 7/28/2020 as reported by the field, a 150/5cm prowler select plus microcatheter (606s255fx, 30299292) was delivered to the lesion.Then a 4mmx23mm enterprise2 stent delivery system (enc402300, 11157431) was inserted into the microcatheter (mc) but there was a strong resistance felt and it was not able to advance through the mc.The stent of the enterprise2 did not deploy inside the patient.They were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure completed.There was no reported patient injury.It is unclear which part of the microcatheter the resistance occurred.Additional information was received indicating that the complaint stent was inserted into the complaint microcatheter to implant the complaint stent.The microcatheter came out from the lesion.The physician attempted to re-sheath the complaint stent as per the instructions for use (ifu) but it was implanted inside the complaint microcatheter and the stent was not able to be re-sheathed.Additional information received, indicated that there was continuous flush maintained with the microcatheter.There was no excessive force been applied to the device.One non-sterile prowler sel plus 150/5cm 45tip unit was received inside of a pouch.The received device was visually inspected, and no damages were noticed.Then a microscopic inspection was performed, a slightly compress condition was found at 1.5cm from the distal end no other damages were observed.The functional analysis was not able to be performed with the involved enterprise stent received due to the conditions in which the device was received, instead a guide wire was used to recreate the failure.The received mc was flushed using a lab sample syringe.After that, a guide wire.018¿¿ lab sample was introduced into the received mc and it advance, then the wire was able to pass through of the mc without any difficulty.The id and od from the prowler was measured and was found within specification.A manufacturing record evaluation was performed for the finished device 30299292 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿catheter (body/shaft)- obstructed with mc loss of cerebral target position¿ was not able to be confirmed, the device was found in good conditions and no problems were noted during the functional test.The complaint reported by the customer ¿catheter (body/shaft)- inadequate support¿ was not able to be confirmed, only a slightly compress was found on the device and this condition cannot be related to the product's instability sensation.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) warns to never advance or withdraw an intraluminal device against resistance.Movement or force of catheter or guide wire against resistance could dislodge a clot, perforate a vessel wall, or severely damage the catheter and/or guide wire.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.